Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 9, 2006, 7:50 PM CDT for Red Lake County, Minnesota. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 7:50 PM CDT (00:50 UTC)
- Expired
- Aug 9, 2006, 8:06 PM CDT
- In force
- 16 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 98 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 100050 SVRFGF MNC125-100145- /O.NEW.KFGF.SV.W.0151.060810T0050Z-060810T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 750 PM CDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED LAKE COUNTY IN NORTHWEST MINNESOTA * UNTIL 845 PM CDT * AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED OVER TERREBONNE...OR 19 MILES SOUTH OF THIEF RIVER FALLS...MOVING TO THE SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKS AT 820 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4794 9628 4780 9629 4778 9588 4794 9588 $$ GV
1 follow-up statement
000 WWUS53 KFGF 100106 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 806 PM CDT WED AUG 9 2006 MNC125-100116- /O.CAN.KFGF.SV.W.0151.000000T0000Z-060810T0145Z/ RED LAKE MN- 806 PM CDT WED AUG 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RED LAKE COUNTY IS CANCELLED... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED NEAR TERREBONNE...OR 20 MILES SOUTH OF THIEF RIVER FALLS...MOVING TO THE SOUTHEAST AT 5 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4794 9628 4780 9629 4778 9588 4794 9588 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:20 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 9, 2:20 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 220 PM CDT WED AUG 9 2006 .SHORT TERM...FORECAST CHALLENGES TO REMAIN CONVECTIVE CHANCES THROUGH PERIOD. 12Z MODELS SHOW BASICALLY SIMILIAR SCENARIOS AND WILL UTILIZE SOME SORT OF BLEND. TWO MAIN SHORTWAVES EVIDENT FROM WATER VAPOR IMAGERY...WITH ONE ACROSS CENTRAL ND AND THE SECOND ENTERING MONTANA. THESE TWO WAVES TO INFLUENCE THE REGION THROUGH THU NIGHT. THEN...A MORE VIGOROUS 500MB TROUGH WILL PUSH A SFC TROUGH/COLD FRONT THROUGH THE FA ON SAT. TONIGHT...DEEP LAYERED LIFT WILL INCREASE ACROSS FA AS FIRST SHORTWAVE MOVES THROUGH. THIS COMBINED WITH STEEP MID-LEVEL LAPSE RATES WILL GIVE SCT THUNDER CHANCES THROUGH THE NIGHT. AT 19Z...SFC BOUNDARIES ARE NUMEROUS AND HARD TO PICK OUT WITH SUCH WEAK SFC FLOW. HOWEVER...THERE APPEARS TO BE A BOUNDARY ACROSS THE N FA WHICH IS SAGGING SOUTH. ISOLD CONVECTION HAS DEVELOPED ALONG THIS LINE. EXPECT ISOLD-SCT THUNDER TO CONTINUE ALONG THIS LINE. ADDITIONAL DEVELOPMENT BY LATE AFTERNOON POSSIBLE EVERYWHERE WITH SFC HEATING AND APPROACHING SHORTWAVE. SFC DEWPOINTS HAVE RISEN TO NEAR 70F ACROSS THE FA CREATING MLCAPES NEAR 2000 J/KG. DEEP LAYERED SHEAR REMAINS WEAK (10-20KTS). CURRENT TREND OF MULTI-CELL STORMS WITH STRONG INITIAL UPDRAFTS...THEN WEAKENING SHOULD CONTINUE. AN ISOLD STORM MAY HIT SEVERE LIMITS FOR HAIL WITH THE INITIAL UPDRAFT. ISOLD HEAVY RAIN ALSO POSSIBLE WITH WEAK FLOW GIVING SLOW STORM MOVEMENT. THESE THREATS SHOULD REMAIN EXTREMELY ISOLD AND NOT ENOUGH TO MENTION IN GRIDS/ZONES. A BRIEF BREAK EXPECTED ON THU BEFORE NEXT SHORTWAVE APPROACHES. SIMILIAR CONDITIONS AND TIMING EXPECTED...WILL GO WITH SIMILIAR POPS THU/THU NIGHT. MID-UPPER RIDGE BUILDS IN FOR FRI AND WILL KEEP DRY FORECAST GOING. THUNDER CHANCES FRI NIGHT-SAT REMAIN VALID AS SYSTEM MOVES THROUGH. THIS ONE BEARS WATCHING WITH MODERATE TO STRONG INSTABILITY AND MODERATE TO STRONG DEEP LAYERED SHEAR. .LONG TERM...(MON-THU)...FOLLOWED HPC LEAD IN THE EXTENDED WHICH IS TO GO ALONG WITH CANADIAN/ECMWF FOR SFC/UPPER AIR PATTERN AND IGNORE THE PCPN GFS IN THAT SUN-SUN NIGHT TIME FRAME. SO LEFT THE START OF THE LONG TERM PERIOD DRY...WITH HIGH PRESSURE BUILDING OVER THE FCST AREA MONDAY-TUESDAY. RETURN FLOW SETS UP ON WEDNESDAY AHEAD OF THE NEXT TROUGH/FRONT SET FOR THURSDAY. TEMPS LOOK TO RUN NEAR NORMAL THRU THE PERIOD AS MAINLY ZONAL FLOW CONTINUES. && .AVIATION...VERY TOUGH AVIATION FCST FOR 18Z TAFS AS HIGH UNCERTAINTY IN REGARDS TO TSTM COVERAGE/TIMING THIS AFTN AND TONIGHT AND TO AREAS OF LOWER CIGS WHICH ARE ONLY NOW SLOWLY BURNING OFF IN THE FAR-GFK-BJI AREAS. PLAYED TSTM FCST PRETTY CONSERVATIVE AND ONLY INSERTED TS INTO FARGO TAF AS THINK THAT IS BEST LOCATION FOR TSTM COVERAGE THIS EVENING AS SHORT WAVE NOW PRODUCING TSTMS NEAR MINOT MOVES SOUTHEAST. GFK-BJI AREA VERY IFFY AS POP-UP TSTMS COULD OCCUR JUST ABOUT ANYWHERE AND DID INCLUDE CB FOR LOWER CLOUD GROUP THIS AFTN BUT NOT THUNDER AS CONFIDENCE IS NOT 50 PERCENT. COULD HAVE LOWER CIGS AGAIN THURSDAY MORNING SO INCLUDED THEM AS HIGH DEW PTS REMAIN AND WINDS LIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/RIDDLE
Hazardous weather outlook, Aug 9, 6:29 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 629 AM CDT WED AUG 9 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 629 AM CDT WED AUG 9 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL SLOWLY WEAKEN THIS MORNING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION LATER THIS AFTERNOON AND EVENING AS A WEAK AREA OF LOW PRESSURE DROPS SOUTHWARD THROUGH THE REGION. ISOLATED STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL PERIODICALLY AFFECT THE REGION INTO THE WEEKEND. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. VOELKER
In the hours before
Local storm report, Aug 9, 5:53 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
553 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 SW PEKIN 47.75N 98.39W
08/09/2006 E0.75 INCH NELSON ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 9, 6:23 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
623 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 10 NW BINFORD 47.66N 98.50W
08/09/2006 E0.75 INCH GRIGGS ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 9, 6:32 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
632 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 20 NW COOPERSTOWN 47.65N 98.43W
08/09/2006 E0.88 INCH GRIGGS ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 9, 7:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
714 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 5 N MANVEL 48.15N 97.18W
08/09/2006 E0.75 INCH GRAND FORKS ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 9, 7:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
741 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 7 SW HOPE 47.25N 97.83W
08/09/2006 E0.88 INCH STEELE ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 9, 7:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
744 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 7 SW HOPE 47.25N 97.83W
08/09/2006 E0.88 INCH STEELE ND PUBLIC
HAIL FELL UNTIL 737 PM.
&&
PATRIAYDThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:51 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 54 min |
| Aug 10, 1:58 PM CDT | Flash Flood Warning | FGF | Polk | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.